MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVC REPL POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. SVC REPL POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 72204064
Medical Device Problem Codes Positioning Failure (1158); Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hysteroscopy, the device was inserted at the uterine wall or fundus and tissue resection started.The device was working properly, but it appeared that upon initial resection, metallic shavings or dust came off the blade.The case was completed and tissue was resected.There was no patient injury.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A review of the device history record showed there were no indications to suggest the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found related failures.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
The device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no complaint related issues were noted.A functional evaluation revealed that the unit failed the 50 pound weight test.The unit had oil within the bimba tube housing and on the bimba cylinder.After pressurization, there was also excess oil noted on the dumbbell and distal joints.The piston migration was checked and determined to be at 2.10 inches, which is indicative of hydraulic fluid loss.The complaint was confirmed and the root cause has been determined to be excessive oil loss caused by a bad seal within the amplifier piston and oil loss from seal failures at the dumbbell and distal joints.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found related failures.This failure mode will be trended to assess for any necessary corrective actions.
 
Event or Problem Description
It was reported that during a shoulder surgery the positioner spider limb arm was not holding pressure.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.H11: re-submit mdr as follow-up 001.

Brand Name
SVC REPL POSITIONER SPIDER LIMB
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key9910004
Report Number1643264-2020-00189
Device Sequence Number14308484
Product Code FWZ
UDI-Device Identifier10884521744097
UDI-Public10884521744097
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2020
Device Model Number72204064
Device Catalogue Number7210569S
Device Lot Number4732892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer03/09/2020
05/04/2020
05/28/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/02/2020
05/07/2020
05/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1